March 2019, 24(3): 1273-1295. doi: 10.3934/dcdsb.2019016

On optimal control problem for an ill-posed strongly nonlinear elliptic equation with $p$-Laplace operator and $L^1$-type of nonlinearity

1. 

Oles Honchar Dnipro National University, Department of Differential Equations, Gagarin av., 72, 49010 Dnipro, Ukraine

2. 

Dnipro University of Technology, Department of System Analysis and Control, Yavornitskii av., 19, 49005 Dnipro, Ukraine

3. 

Institute for Applied System Analysis, National Academy of Sciences and Ministry of Education and Science of Ukraine, Peremogy av., 37/35, IASA, 03056 Kyiv, Ukraine

To the memory of our big Friend and Teacher V. S. Mel'nik

Received  December 2017 Revised  March 2018 Published  January 2019

We study an optimal control problem for one class of non-linear elliptic equations with $p$-Laplace operator and $L^1$-nonlinearity. We deal with such case of nonlinearity when we cannot expect to have a solution of the state equation for any given control. After defining a suitable functional class in which we look for solutions, we reformulate the original problem and prove the existence of optimal pairs. In order to ensure the validity of such reformulation, we provide its substantiation using a special family of fictitious optimal control problems. The idea to involve the fictitious optimization problems was mainly inspired by the brilliant book of V.S. Mel'nik and V.I. Ivanenko "Variational Methods in Control Problems for the Systems with Distributed Parameters", Kyiv, 1998.

Citation: Peter I. Kogut, Olha P. Kupenko. On optimal control problem for an ill-posed strongly nonlinear elliptic equation with $p$-Laplace operator and $L^1$-type of nonlinearity. Discrete & Continuous Dynamical Systems - B, 2019, 24 (3) : 1273-1295. doi: 10.3934/dcdsb.2019016
References:
[1]

L. Boccardo and F. Murat, Almost everywhere convergence of the gradients of solutions to elliptic and parabolic equations, Nonlinear Anal., Theory, Methods, Appl., 19 (1992), 581-597. doi: 10.1016/0362-546X(92)90023-8.

[2]

E. CasasO. Kavian and J. P. Puel, Optimal control of an ill-posed elliptic semilinear equation with an exponential nonlinearity, ESAIM: Control, Optimization and Calculus of Variations, 3 (1998), 361-380. doi: 10.1051/cocv:1998116.

[3]

E. CasasP. I. Kogut and G. Leugering, Approximation of optimal control problems in the coefficient for the $p$-Laplace equation. I. Convergence result, SIAM Journal on Control and Optimization, 54 (2016), 1406-1422. doi: 10.1137/15M1028108.

[4]

S. Chandrasekhar, An Introduction to the Study of Stellar Structures, Dover Publications, Inc., New York, N. Y., 1957.

[5]

M. G. Crandall and P. H. Rabinowitz, Some continuation and variational methods for positive solutions of nonlinear elliptic eigenvalue problems, Arch. Rational Mech. Anal., 58 (1975), 207-218. doi: 10.1007/BF00280741.

[6]

J. Dolbeault and R. Stańczy, Non-existence and uniqueness results for supercritical semilinear elliptic equations, Annales Henri Poincaré, 10 (2010), 1311-1333. doi: 10.1007/s00023-009-0016-9.

[7]

R. FerreiraA. De Pablo and J. L. Vazquez, Classification of blow-up with nonlinear diffusion and localized reaction, J. Differential Equations, 231 (2006), 195-211. doi: 10.1016/j.jde.2006.04.017.

[8]

D. A. Franck-Kamenetskii, Diffusion and Heat Transfer in Chemical Kinetics, Second edition, Plenum Press, 1969.

[9]

H. Fujita, On the blowing up of the solutions to the Cauchy problem for $u_t = Δ u+u^{1+α}$, J. Fac. Sci. Univ. Tokyo Sect. IA, Math., 13 (1996), 109-124.

[10]

T. Gallouët, F. Mignot and J. P. Puel, Quelques résultats sur le problème $-Δ u = λ e^u$, C. R. Acad. Sci. Paris, Série I, 307 (1988), 289–292.

[11]

I. M. Gelfand, Some problems in the theory of quasi-linear equations, Amer. Math. Soc. Transl., Ser. 2, 29 (1963), 295–381. doi: 10.1090/trans2/029/12.

[12]

V. I. Ivanenko and V. S. Mel'nik, Variational Methods in Control Problems for the Systems with Distributed Parameters, Naukova Dumka, Kyiv, 1988 (in Russian).

[13]

D. Kinderlehrer and G. Stampacchia, An Introduction to Variational Inequalities and Their Applications, Academic Press, New York, 1980.

[14]

P. I. Kogut and G. Leugering, Optimal Control Problems for Partial Differential Equations on Reticulated Domains. Approximation and Asymptotic Analysis, Series: Systems and Control, Birkhäuser, Boston, 2011. doi: 10.1007/978-0-8176-8149-4.

[15]

P. I. KogutR. Manzo and A. O. Putchenko, On approximate solutions to the Neumann elliptic boundary value problem with non-linearity of exponential type, Boundary Value Problems, 2016 (2016), 1-32. doi: 10.1186/s13661-016-0717-1.

[16]

P. I. Kogut and A. O. Putchenko, On approximate solutions to one class of non-linear Dirichlet elliptic boundary value problems, Visnyk DNU. Series: Mathematical Modelling, Dnipropetrovsk: DNU, 24 (2016), 27-25.

[17]

P. I. Kogut and V. S. Mel'nik, On one class of extremum problems for nonlinear operator systems, Cybern. Syst. Anal., 34 (1998), 894-904.

[18]

P. I. Kogut and V. S. Mel'nik, On weak compactness of bounded sets in Banach and locally convex spaces, Ukrainian Mathematical Journal, 52 (2001), 837-846. doi: 10.1007/BF02591778.

[19]

P. I. Kogut and O. P. Kupenko, On attainability of optimal solutions for linear elliptic equations with unbounded coefficients, Visnyk DNU. Series: Mathematical Modelling, Dnipropetrovsk: DNU, 20 (2012), 63-82.

[20]

O. P. Kupenko and R. Manzo, On optimal controls in coefficients for ill-posed non-linear elliptic Dirichlet boundary value problems, Discrete and Continuous Dynamic Systems. Series B, 23 (2018), 1363-1393. doi: 10.3934/dcdsb.2018155.

[21]

J.-L. Lions, Some Methods of Solving Non-Linear Boundary Value Problems, Dunod-Gauthier-Villars, Paris 1969.

[22]

F. Mignot and J. P. Puel, Sur une classe de problémes non linéaires avec nonlinéarité positive, croissante, convexe, Comm. in PDE, 5 (1980), 791-836. doi: 10.1080/03605308008820155.

[23]

I. Peral, Multiplicity of Solutions for the p-Laplacian, Second School of Nonlinear Functional Analysis and Applications to Differential Equations, Miramare–Trieste, 1997.

[24]

R. G. Pinsky, Existence and Nonexistence of global solutions $u_t=Δ u+a(x) u^p$ in $\mathbb{R}^d$, J. of Differential Equations, 133 (1997), 152-177. doi: 10.1006/jdeq.1996.3196.

[25]

D. H. Sattinger, Monotone methods in nonlinear elliptic and parabolic boundary value problems, Indiana Univ. Math., 21 (1972), 979-1000. doi: 10.1512/iumj.1972.21.21079.

show all references

References:
[1]

L. Boccardo and F. Murat, Almost everywhere convergence of the gradients of solutions to elliptic and parabolic equations, Nonlinear Anal., Theory, Methods, Appl., 19 (1992), 581-597. doi: 10.1016/0362-546X(92)90023-8.

[2]

E. CasasO. Kavian and J. P. Puel, Optimal control of an ill-posed elliptic semilinear equation with an exponential nonlinearity, ESAIM: Control, Optimization and Calculus of Variations, 3 (1998), 361-380. doi: 10.1051/cocv:1998116.

[3]

E. CasasP. I. Kogut and G. Leugering, Approximation of optimal control problems in the coefficient for the $p$-Laplace equation. I. Convergence result, SIAM Journal on Control and Optimization, 54 (2016), 1406-1422. doi: 10.1137/15M1028108.

[4]

S. Chandrasekhar, An Introduction to the Study of Stellar Structures, Dover Publications, Inc., New York, N. Y., 1957.

[5]

M. G. Crandall and P. H. Rabinowitz, Some continuation and variational methods for positive solutions of nonlinear elliptic eigenvalue problems, Arch. Rational Mech. Anal., 58 (1975), 207-218. doi: 10.1007/BF00280741.

[6]

J. Dolbeault and R. Stańczy, Non-existence and uniqueness results for supercritical semilinear elliptic equations, Annales Henri Poincaré, 10 (2010), 1311-1333. doi: 10.1007/s00023-009-0016-9.

[7]

R. FerreiraA. De Pablo and J. L. Vazquez, Classification of blow-up with nonlinear diffusion and localized reaction, J. Differential Equations, 231 (2006), 195-211. doi: 10.1016/j.jde.2006.04.017.

[8]

D. A. Franck-Kamenetskii, Diffusion and Heat Transfer in Chemical Kinetics, Second edition, Plenum Press, 1969.

[9]

H. Fujita, On the blowing up of the solutions to the Cauchy problem for $u_t = Δ u+u^{1+α}$, J. Fac. Sci. Univ. Tokyo Sect. IA, Math., 13 (1996), 109-124.

[10]

T. Gallouët, F. Mignot and J. P. Puel, Quelques résultats sur le problème $-Δ u = λ e^u$, C. R. Acad. Sci. Paris, Série I, 307 (1988), 289–292.

[11]

I. M. Gelfand, Some problems in the theory of quasi-linear equations, Amer. Math. Soc. Transl., Ser. 2, 29 (1963), 295–381. doi: 10.1090/trans2/029/12.

[12]

V. I. Ivanenko and V. S. Mel'nik, Variational Methods in Control Problems for the Systems with Distributed Parameters, Naukova Dumka, Kyiv, 1988 (in Russian).

[13]

D. Kinderlehrer and G. Stampacchia, An Introduction to Variational Inequalities and Their Applications, Academic Press, New York, 1980.

[14]

P. I. Kogut and G. Leugering, Optimal Control Problems for Partial Differential Equations on Reticulated Domains. Approximation and Asymptotic Analysis, Series: Systems and Control, Birkhäuser, Boston, 2011. doi: 10.1007/978-0-8176-8149-4.

[15]

P. I. KogutR. Manzo and A. O. Putchenko, On approximate solutions to the Neumann elliptic boundary value problem with non-linearity of exponential type, Boundary Value Problems, 2016 (2016), 1-32. doi: 10.1186/s13661-016-0717-1.

[16]

P. I. Kogut and A. O. Putchenko, On approximate solutions to one class of non-linear Dirichlet elliptic boundary value problems, Visnyk DNU. Series: Mathematical Modelling, Dnipropetrovsk: DNU, 24 (2016), 27-25.

[17]

P. I. Kogut and V. S. Mel'nik, On one class of extremum problems for nonlinear operator systems, Cybern. Syst. Anal., 34 (1998), 894-904.

[18]

P. I. Kogut and V. S. Mel'nik, On weak compactness of bounded sets in Banach and locally convex spaces, Ukrainian Mathematical Journal, 52 (2001), 837-846. doi: 10.1007/BF02591778.

[19]

P. I. Kogut and O. P. Kupenko, On attainability of optimal solutions for linear elliptic equations with unbounded coefficients, Visnyk DNU. Series: Mathematical Modelling, Dnipropetrovsk: DNU, 20 (2012), 63-82.

[20]

O. P. Kupenko and R. Manzo, On optimal controls in coefficients for ill-posed non-linear elliptic Dirichlet boundary value problems, Discrete and Continuous Dynamic Systems. Series B, 23 (2018), 1363-1393. doi: 10.3934/dcdsb.2018155.

[21]

J.-L. Lions, Some Methods of Solving Non-Linear Boundary Value Problems, Dunod-Gauthier-Villars, Paris 1969.

[22]

F. Mignot and J. P. Puel, Sur une classe de problémes non linéaires avec nonlinéarité positive, croissante, convexe, Comm. in PDE, 5 (1980), 791-836. doi: 10.1080/03605308008820155.

[23]

I. Peral, Multiplicity of Solutions for the p-Laplacian, Second School of Nonlinear Functional Analysis and Applications to Differential Equations, Miramare–Trieste, 1997.

[24]

R. G. Pinsky, Existence and Nonexistence of global solutions $u_t=Δ u+a(x) u^p$ in $\mathbb{R}^d$, J. of Differential Equations, 133 (1997), 152-177. doi: 10.1006/jdeq.1996.3196.

[25]

D. H. Sattinger, Monotone methods in nonlinear elliptic and parabolic boundary value problems, Indiana Univ. Math., 21 (1972), 979-1000. doi: 10.1512/iumj.1972.21.21079.

[1]

Thierry Horsin, Peter I. Kogut. Optimal $L^2$-control problem in coefficients for a linear elliptic equation. I. Existence result. Mathematical Control & Related Fields, 2015, 5 (1) : 73-96. doi: 10.3934/mcrf.2015.5.73

[2]

Harbir Antil, Mahamadi Warma. Optimal control of the coefficient for the regional fractional $p$-Laplace equation: Approximation and convergence. Mathematical Control & Related Fields, 2019, 9 (1) : 1-38. doi: 10.3934/mcrf.2019001

[3]

Shu Luan. On the existence of optimal control for semilinear elliptic equations with nonlinear neumann boundary conditions. Mathematical Control & Related Fields, 2017, 7 (3) : 493-506. doi: 10.3934/mcrf.2017018

[4]

Manuel González-Burgos, Sergio Guerrero, Jean Pierre Puel. Local exact controllability to the trajectories of the Boussinesq system via a fictitious control on the divergence equation. Communications on Pure & Applied Analysis, 2009, 8 (1) : 311-333. doi: 10.3934/cpaa.2009.8.311

[5]

Constantin Christof, Christian Meyer, Stephan Walther, Christian Clason. Optimal control of a non-smooth semilinear elliptic equation. Mathematical Control & Related Fields, 2018, 8 (1) : 247-276. doi: 10.3934/mcrf.2018011

[6]

Peter I. Kogut. On approximation of an optimal boundary control problem for linear elliptic equation with unbounded coefficients. Discrete & Continuous Dynamical Systems - A, 2014, 34 (5) : 2105-2133. doi: 10.3934/dcds.2014.34.2105

[7]

Gökçe Dİlek Küçük, Gabil Yagub, Ercan Çelİk. On the existence and uniqueness of the solution of an optimal control problem for Schrödinger equation. Discrete & Continuous Dynamical Systems - S, 2019, 12 (3) : 503-512. doi: 10.3934/dcdss.2019033

[8]

B. Bonnard, J.-B. Caillau, E. Trélat. Geometric optimal control of elliptic Keplerian orbits. Discrete & Continuous Dynamical Systems - B, 2005, 5 (4) : 929-956. doi: 10.3934/dcdsb.2005.5.929

[9]

Urszula Ledzewicz, Stanislaw Walczak. Optimal control of systems governed by some elliptic equations. Discrete & Continuous Dynamical Systems - A, 1999, 5 (2) : 279-290. doi: 10.3934/dcds.1999.5.279

[10]

Thierry Horsin, Peter I. Kogut, Olivier Wilk. Optimal $L^2$-control problem in coefficients for a linear elliptic equation. II. Approximation of solutions and optimality conditions. Mathematical Control & Related Fields, 2016, 6 (4) : 595-628. doi: 10.3934/mcrf.2016017

[11]

Shingo Takeuchi. Partial flat core properties associated to the $p$-laplace operator. Conference Publications, 2007, 2007 (Special) : 965-973. doi: 10.3934/proc.2007.2007.965

[12]

Alexander Arguchintsev, Vasilisa Poplevko. An optimal control problem by parabolic equation with boundary smooth control and an integral constraint. Numerical Algebra, Control & Optimization, 2018, 8 (2) : 193-202. doi: 10.3934/naco.2018011

[13]

Enrique Fernández-Cara, Juan Límaco, Laurent Prouvée. Optimal control of a two-equation model of radiotherapy. Mathematical Control & Related Fields, 2018, 8 (1) : 117-133. doi: 10.3934/mcrf.2018005

[14]

Diana Keller. Optimal control of a linear stochastic Schrödinger equation. Conference Publications, 2013, 2013 (special) : 437-446. doi: 10.3934/proc.2013.2013.437

[15]

Fulvia Confortola, Elisa Mastrogiacomo. Optimal control for stochastic heat equation with memory. Evolution Equations & Control Theory, 2014, 3 (1) : 35-58. doi: 10.3934/eect.2014.3.35

[16]

Jitka Machalová, Horymír Netuka. Optimal control of system governed by the Gao beam equation. Conference Publications, 2015, 2015 (special) : 783-792. doi: 10.3934/proc.2015.0783

[17]

Kai Wang, Dun Zhao, Binhua Feng. Optimal nonlinearity control of Schrödinger equation. Evolution Equations & Control Theory, 2018, 7 (2) : 317-334. doi: 10.3934/eect.2018016

[18]

Chao Zhang, Xia Zhang, Shulin Zhou. Gradient estimates for the strong $p(x)$-Laplace equation. Discrete & Continuous Dynamical Systems - A, 2017, 37 (7) : 4109-4129. doi: 10.3934/dcds.2017175

[19]

Gabriella Zecca. An optimal control problem for some nonlinear elliptic equations with unbounded coefficients. Discrete & Continuous Dynamical Systems - B, 2019, 24 (3) : 1393-1409. doi: 10.3934/dcdsb.2019021

[20]

Matthias Gerdts, Stefan Horn, Sven-Joachim Kimmerle. Line search globalization of a semismooth Newton method for operator equations in Hilbert spaces with applications in optimal control. Journal of Industrial & Management Optimization, 2017, 13 (1) : 47-62. doi: 10.3934/jimo.2016003

2017 Impact Factor: 0.972

Metrics

  • PDF downloads (32)
  • HTML views (47)
  • Cited by (0)

Other articles
by authors

[Back to Top]